# SDR 421C083004

- Difficulty date: August 30, 2004
- Submitted: August 30, 2004
- Operation: Air carrier
- Aircraft: N321FL
- Make and model: Cessna 421C
- Aircraft serial: 421C0207
- Aircraft time: 8,760 hours
- System (JASC): 3243 · Master Cylinder/Brake Valve
- Part: Master Cylinder
- Part number: 1036
- Condition: Malfunctioned
- Location: Brakes
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED THAT WHILE PERFORMING A SLOW TIGHT LEFT HAND TURN WHILE TAXIING, THE RIGHT HAND PEDAL APPEARED TO DEPRESS BEYOND ITS NORMAL RANGE, RESULTING IN LESS THAN PROPER STOPPING ABILITY.  THE PILOT WAS ABLE TO STOP THE AIRCRAFT WITHOUT INCIDENT.  SUBSEQUENT BRAKE CHECKS RESULTED IN NO FURTHER DISCREPANCIES.  BUT WHEN THE AIRCRAFT WAS PUT IN MX HANGAR AND THE NOSE TURNED TO SIMULATE A TIGHT LEFT HAND TURN, THE BRAKE MASTER CYLINDER ONCE AGAIN APPEARED TO DEPRESS WELL BEYOND ITS NORMAL OPERATIONAL RANGE.  UNABLE TO DETERMINE ACTUAL CAUSE OF MASTER CYLINDER FADE/FAILURE.  PROCESS INITIATED TO REPLACE CYLINDER.
